Alert archive / New Jersey / Frost Advisories in 2010

Frost Advisory 1, NWS Philadelphia/Mount Holly

April 13, 201012 counties in New Jersey; Berks County, Lehigh County, Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this frost advisory at Apr 13, 2010, 3:30 PM EDT for 12 counties in New Jersey; Berks County, Lehigh County, Northampton County, Pennsylvania. It took effect at Apr 14, 2010, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2010, 3:30 PM EDT (19:30 UTC)
In effect from
Apr 14, 2010, 4:00 AM EDT
Expired
Apr 14, 2010, 8:00 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Lehigh County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2040 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WWUS71 KPHI 131930
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT TUE APR 13 2010

NJZ001-007>010-016>022-027-PAZ060>062-067>069-140900-
/O.NEW.KPHI.FR.Y.0001.100414T0800Z-100414T1200Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...
HAMMONTON...WHARTON STATE FOREST...READING...ALLENTOWN...
BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN
330 PM EDT TUE APR 13 2010

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. 

WITH CLEARING SKIES...DIMINISHING WINDS...AND A COOL AIRMASS
ENTERING THE AREA...PATCHY FROST OR AREAS OF FROST ARE EXPECTED TO
FORM OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS OR EMERGING VEGETATION MAY BE DAMAGED OR KILLED IF LEFT
UNCOVERED.

&&

$$
3 follow-up statements
911 
WWUS71 KPHI 140530
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
130 AM EDT WED APR 14 2010

NJZ016>022-027-140630-
/O.CAN.KPHI.FR.Y.0001.100414T0800Z-100414T1200Z/
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...
HAMMONTON...WHARTON STATE FOREST
130 AM EDT WED APR 14 2010

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
FROST ADVISORY. 

$$

NJZ001-007>010-PAZ060>062-067>069-141200-
/O.CON.KPHI.FR.Y.0001.100414T0800Z-100414T1200Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...
EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN
130 AM EDT WED APR 14 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

WITH CLEAR SKIES, LIGHT WINDS, AND A COOL AIRMASS OVER THE AREA,
AREAS OF FROST ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS OR EMERGING VEGETATION MAY BE DAMAGED OR KILLED IF LEFT
UNCOVERED.

&&

$$

KRUZDLO
687 
WWUS71 KPHI 140744
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 AM EDT WED APR 14 2010

NJZ001-007>010-PAZ060>062-067>069-141200-
/O.CON.KPHI.FR.Y.0001.100414T0800Z-100414T1200Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...
EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN
344 AM EDT WED APR 14 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

WITH CLEAR SKIES, LIGHT WINDS, AND A COOL AIRMASS OVER THE AREA,
AREAS OF FROST ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS OR EMERGING VEGETATION MAY BE DAMAGED OR KILLED IF LEFT
UNCOVERED.

&&

$$
036 
WWUS71 KPHI 141208
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
808 AM EDT WED APR 14 2010

NJZ001-007>010-PAZ060>062-067>069-141315-
/O.EXP.KPHI.FR.Y.0001.000000T0000Z-100414T1200Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...
EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN
808 AM EDT WED APR 14 2010

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT...AS TEMPERATURES WERE
WARMING UNDER THE INFLUENCE OF MORNING SUNSHINE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this frost advisory went out at Apr 13, 3:16 PM EDT, 14 minutes earlier.

Area forecast discussion, Apr 13, 3:16 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT TUE APR 13 2010

.SYNOPSIS...
HIGH PRESSURE AND DRIER AIR WILL BUILD OVER OUR REGION FROM THE
NORTH TONIGHT AND CONTINUE WEDNESDAY AND INTO THURSDAY. A WARM
FRONT FORMING INTO THE AREA FROM THE WEST LATER THURSDAY AND
THURSDAY NIGHT WILL BE FOLLOWED BY A COLD FRONT FRIDAY NIGHT INTO
SATURDAY. OUR AREA WILL BE BETWEEN LOW PRESSURE OFFSHORE AND HIGH
PRESSURE OVER THE MISSISSIPPI VALLEY DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE UPPER AIR DISTURBANCE THAT WAS BRINGING RAIN TO THE AREA THIS
AFTERNOON WILL BE MOVING TO THE SOUTHEAST THIS EVENING...AND
DRIER AIR WILL BE ENTERING THE REGION OVERNIGHT ON A LIGHT
NORTHEAST TO NORTH FLOW. SOME RAIN WILL DRIBBLE INTO THE EVENING
HOURS SOUTH...SO SMALL RAIN CHANCES WERE KEPT FOR AWHILE UNTIL THE
RAIN SLIDES SOUTHEAST. OTHERWISE...CLEARING WILL EVENTUALLY TAKE
HOLD...ESPECIALLY NORTH AND CENTRAL. RADIATIONAL CONDITIONS WILL
BE GOOD LATER TONIGHT OVER THE NORTHERN ZONES...AND POSSIBLY OVER
INTERIOR SOUTHERN NEW JERSEY AS WELL. SO, A FROST ADVISORY HAS
BEEN ISSUED WITH SOME TEMPERATURES EXPECTED TO FALL INTO THE MID
30S OVER THE NORTHERN AND WESTERN PHILADELPHIA SUBURBS AND
NORTHERN NEW JERSEY...AND POSSIBLY OVER INTERIOR SOUTHERN NEW
JERSEY TOO...BUT CLOUDS AND SOME WIND MAY HOLD TEMPERATURES UP
THERE. SO...CONFIDENCE IS LOWER THERE, BUT ITS ONLY AN ADVISORY.
CARBON AND MONROE ARE NOT IN THE ADVISORY AS THE GROWING SEASON
HAS NOT BEEN DECLARED TO HAVE STARTED THERE YET...BUT AREAS OF
FROST WILL BE MENTIONED THERE TOO.

GENERALLY THE LOWER GFS MOS WAS HEDGED TOWARD FOR THE NORTH...AND
A BLEND OF GFS AND NAM MOS WAS USED SOUTH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
BENIGN WEATHER IS FORECAST FOR WEDNESDAY INTO THURSDAY WITH
SURFACE HIGH PRESSURE UNDERNEATH A SWIFT NORTHWEST FLOW
ALOFT...BUT A WARM FRONT APPEARS TO WANT TO FORM INTO OUR AREA
FROM THE WEST OR NORTHWEST LATE THURSDAY AND THURSDAY NIGHT. A
SMALL CHANCE OF SHOWERS WAS ADDED FOR THE NORTHWESTERN ZONES
THURSDAY AFTERNOON...WITH A CHANCE OR SLIGHT CHANCE OF SHOWERS FOR
THURSDAY NIGHT FOR ALL BUT THE FAR SOUTH. THEN...AS THE COMPANION
COLD FRONT APPROACHES FRIDAY...A CHANCE OF SHOWERS AND ISOLATED
AFTERNOON THUNDERSTORMS WAS FORECAST FOR FRIDAY. THE LATTER WAS
INCLUDED BASED ON MODEST GFS CAPES OVER THE AREA IN THE
AFTERNOON.

A GENERAL COMPROMISE BETWEEN GFS AND NAM MOS WAS USED FOR HIGHS
AND LOWS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN H5 UPPER LOW WILL BE DEEPENING AND MOVING SE ACROSS ERN CANADA
AND THE NORTHEAST U.S. DURING THE BEGINNING OF THE EXTENDED PERIOD.
THE ONLY UNSETTLED WEATHER DURING THIS PERIOD WILL BE FRI NIGHT AND
SAT ASSOCIATED WITH THIS UPPER LOW AND ITS SFC FEATURES. THERE WILL
BE A CHC FOR SHOWERS AREA-WIDE SAT NIGHT AS A COLD FRONT CROSSES THE
AREA. A CHC FOR SHOWERS WILL ALSO EXIST ACROSS THE NRN HALF OF THE
AREA SAT AS WRAP-AROUND MOISTURE FROM THE LOW WILL LINGER IN THESE
AREAS. HIGHS SAT WILL BE IN THE MID 50S TO LOW 60S AREA WIDE.

A LARGE HIGH PRESSURE AREA WILL INFLUENCE THE REGION SAT NIGHT
THROUGH TUESDAY AS IT SLOWLY WORKS ITS WAY ACROSS THE AREA. DRY
WEATHER IS EXPECTED ALONG WITH SEASONABLE TEMPERATURES. LOW THROUGH
THE PERIOD GENERALLY 40 TO 45. HIGHS BETWEEN 55 AND 60 SUN RISING TO
BETWEEN 60 AND 65 BY TUE.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LIGHT RAIN CONTINUES ACROSS THE AREA THIS AFTERNOON AND WILL MOVE
OUT OF THE AREA THIS EVENING. RAIN IS NOT ALL THAT HEAVY, SO CIGS
AND VSBYS HAVE REMAINED MOST VFR. HOWEVER, THEY HAVE AT TIMES
DROPPED TO MVFR, CIGS AROUND 2000-2500 FEET, AND VSBYS AROUND 4-5
MILES. THE RAIN IS EXPECTED TO END LATER THIS AFTERNOON AND EVENING
FROM WEST TO EAST, AND SKIES WILL BEGIN TO CLEAR OUT OVERNIGHT.
WINDS REMAIN MOSTLY EAST TO NORTHEAST, EXCEPT FOR THE SITES FARTHER
NORTH, ABE/RDG/TTN, WHERE THEY HAVE BEEN MORE SOUTHEAST. WINDS
SHOULD BECOME MORE EASTERLY OR SOUTHEASTERLY LATE THIS
AFTERNOON/EVENING, BEFORE BECOMING VARIABLE OVERNIGHT. WINDS ARE
EXPECTED TO PICK UP AGAIN OUT OF THE NORTHEAST WEDNESDAY MORNING,
BEFORE SWITCHING TO A SOUTHWESTERLY DIRECTION FOR THE NORTHERN
TAFS, AND A SOUTHEASTERLY DIRECTION FOR THE SOUTHERN TAFS DURING THE
DAY ON WEDNESDAY.

OUTLOOK...
VFR CONDITIONS SHOULD CONTINUE FOR THE EARLY PART OF THURSDAY,
HOWEVER, A WARM FRONT MAY DEVELOP AND MOVE THROUGH THE AREA LATE
THURSDAY, FOLLOWED BY A COLD FRONT FRIDAY. RAIN CHANCES, AND
POSSIBLE THUNDERSTORMS FRIDAY, COULD LEAD TO LOWER CONDITIONS
THURSDAY NIGHT THROUGH FRIDAY. LOWER CONDITIONS AND PRECIPITATION
COULD LAST INTO SATURDAY.

&&

.MARINE...
AS HIGH PRESSURE MOVES DOWN ACROSS OUR AREA FROM THE NORTH AND
SETTLES ACROSS THE WATERS THROUGH THURSDAY, WE DO NOT ANTICIPATE
SMALL CRAFT ADVISORY CONDITIONS. A WARM FRONT MAY DEVELOP AND MOVE
THROUGH THE AREA LATE THURSDAY, FOLLOWED BY A COLD FRONT FRIDAY.
STRONGER WINDS MAY BE POSSIBLE FOR LATE THURSDAY AND MAY BE POSSIBLE
THROUGH SATURDAY NIGHT WHEN WINDS MAY APPROACH OR EXCEED 25 TO 30
KNOTS. SEAS SHOULD REMAIN BELOW 5 FEET THROUGH THE PERIOD, REACHING
3 TO 4 FEET, ESPECIALLY LATE THURSDAY THROUGH THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FROST ADVISORY FROM 4 AM TO 8 AM EDT WEDNESDAY FOR PAZ060>062-
     067>069.
NJ...FROST ADVISORY FROM 4 AM TO 8 AM EDT WEDNESDAY FOR NJZ001-
     007>010-016>022-027.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS.../
NEAR TERM.../
SHORT TERM.../
LONG TERM...O'HARA
AVIATION...ROBERTSON
MARINE...ROBERTSON
Hazardous weather outlook, Apr 13, 4:38 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 AM EDT TUE APR 13 2010

NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-067>071-140845-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
438 AM EDT TUE APR 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ014-024>026-140845-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-EASTERN MONMOUTH-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
438 AM EDT TUE APR 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-140845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
438 AM EDT TUE APR 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New Jersey, 2010Frost Advisories in Pennsylvania, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.